Alert archive / Mississippi / Frost Advisories in 2017
Frost Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 29, 2017, 7:45 PM CDT for 9 counties in Tennessee; 16 counties in Mississippi. It took effect at Oct 29, 2017, 10:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 7:45 PM CDT (00:45 UTC)
- In effect from
- Oct 29, 2017, 10:00 PM CDT
- Expired
- Oct 30, 2017, 7:27 AM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 25 counties
Benton County, MS, Calhoun County, MS, Chickasaw County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Union County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 6:37 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 29, 6:37 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Memphis TN 637 PM CDT Sun Oct 29 2017 .UPDATE... Updated for the 00z Aviation Discussion. && .PREV DISCUSSION... /issued 243 PM CDT Sun Oct 29 2017/ Temperatures have risen into the 50s across the Midsouth this afternoon with winds in the process of backing towards the south. As a result not too concerned about frost overnight, but if winds decouple the potential is there for eastern sections of the region and therefore left patchy frost in the forecast. Farther west and in the metro areas expect temperatures to bottom out closer to 40 degrees tonight. Tomorrow a dry cold front will progress through the area, but too little too late to have much of an impact on high temperatures for the day. Highs are expected to range from the lower 60s in the far north to the lower 70s in the far south. The cold front will keep tomorrow night chilly, with lows in the upper 30s to lower 40s. Increasing cloud coverage will help to keep temperatures from getting too low. Tuesday will be cooler than Monday due to the dry continental airmass hanging on at the surface. Meanwhile aloft skies become mostly cloudy by the afternoon due to increasing isentropic lift, further helping to keep temps in the 50s. May even see some rain showers develop in the evening hours, mainly across northeast Arkansas. Elsewhere rain showers should hold off until after midnight. By Wednesday rain becomes likely across the majority of the Midsouth as a warm front lifts to our north. This will put an end to the cooler temperatures for the foreseeable future as a broad upper level ridge gradually intensifies and shunts the polar jet to the US/Canadian border. Rain chances will taper off Wednesday night into Thursday morning as overnight lows struggle to drop below 60 degrees as the maritime tropical airmass is now fully in place. Dew points will remain in the low to mid 60s through the weekend keeping temperatures quite mild for this time of year. While Thursday will be drier with the atmosphere capped, rain chances increase again Thursday night into Friday as another upper level shortwave approaches the region. Kept PoPs at 50 percent across the Midsouth as the timing and strength of this feature is still in question at this range. Drier and continued warm conditions should follow for the remainder of the weekend. WLC && .AVIATION.../00z TAFs/ VFR conditions through the forecast period. Light winds tonight will increase back to around 7/8 kts from the west on Monday morning. A cold front will pass through KJBR, KMKL, and KMEM by Monday afternoon with winds becoming northwesterly through the end of the forecast period. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 29, 3:02 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 302 PM CDT Sun Oct 29 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-302215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 302 PM CDT Sun Oct 29 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Near freezing temperatures will be possible tonight across low lying areas in the Tennessee River Valley, resulting in patchy frost. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 7:45 PM CDT | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Gibson and 8 more | 12 hr |
Nearby
Frost Advisories in Mississippi, 2017Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.